Background: Tuberculosis is a chronic granulomatous infection that has caused a high morbidity and mortality over decades. Tuberculosis treatment has many side effects due to long duration and compliance problems that might require cessation of treatment. Agranulocytosis is a serious idiosyncratic drug reaction characterized by severe leukopenia and a very rare side effect of anti-tubercular treatment mainly due to first line drugs namely Isoniazid(INH) and Rifampicin(R). The current study presents the case of a patient with Isoniazid and Rifampicin induced agranulocytosis. Conclusion: Isoniazid and Rifampicin are the first line anti-tubercular drugs. Agranulocytosis is most commonly due to drug toxicity but isoniazid and rifampicin are very rare causes of agranulocytosis. Pulmonologists and physicians must be aware of this complication induced by Rifampicin and Isoniazid . The distinction must be drawn between the small risk of neutropenia that seems on present evidence to be benign and agranulocytosis which is fatal if left untreated and unrecognized. Discontinuation of the offending drug can reverse the neutropenia.
How to Cite
Authors who publish with this journal agree to the following terms:
- Authors retain copyright and grant the journal right of first publication with the work simultaneously licensed under a Creative Commons Attribution License that allows others to share the work with an acknowledgement of the work’s authorship and initial publication in this journal.
- Authors are able to enter into separate, additional contractual arrangements for the non-exclusive distribution of the journal’s published version of the work (e.g., post it to an institutional repository or publish it in a book), with an acknowledgement of its initial publication in this journal.
- Authors are permitted and encouraged to post their work online (e.g., in institutional repositories or on their website) prior to and during the submission process, as it can lead to productive exchanges, as well as earlier and greater citation of published work (See The Effect of Open Access).
- Author must Submit Copyright form After acceptance of Article